Alert archive / Nevada / Lake Wind Advisories in 2012

Lake Wind Advisory 63, NWS Reno, NV

September 23, 20125 counties in Nevada; 4 counties in California

NWS Reno, NV issued this lake wind advisory at Sep 23, 2012, 2:11 AM PDT for 5 counties in Nevada; 4 counties in California. It took effect at Sep 23, 2012, 11:00 AM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Sep 23, 2012, 2:11 AM PDT (09:11 UTC)
In effect from
Sep 23, 2012, 11:00 AM PDT
Expired
Sep 23, 2012, 11:00 PM PDT
In force
12 hr
Issued by
NWS Reno, NV

Counties Alpine County, CA, El Dorado County, CA, Nevada County, CA, Placer County, CA, Churchill County, NV, Douglas County, NV, Lyon County, NV, Pershing County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 46 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 9.2 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2012-09-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2012-09-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3468 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

140 
WWUS75 KREV 230911
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
211 AM PDT SUN SEP 23 2012


CAZ072-NVZ002-232300-
/O.NEW.KREV.LW.Y.0063.120923T2000Z-120924T0600Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...INCLINE VILLAGE
211 AM PDT SUN SEP 23 2012

...LAKE WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM
PDT THIS EVENING FOR LAKE TAHOE...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND
ADVISORY FOR LAKE TAHOE...WHICH IS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 11 PM PDT THIS EVENING. 

* WINDS: SOUTHWEST 15 TO 20 MPH WITH GUSTS TO 30 MPH.

* WAVE HEIGHTS:INCREASING TO 2 TO 3 FEET. 

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF
LAKE WATERS UNTIL CONDITIONS IMPROVE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.  

&&

$$

NVZ004-232300-
/O.NEW.KREV.LW.Y.0063.120923T1800Z-120924T0300Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
211 AM PDT SUN SEP 23 2012

...LAKE WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
PDT THIS EVENING FOR PYRAMID LAKE...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND
ADVISORY FOR PYRAMID LAKE...WHICH IS IN EFFECT FROM 11 AM THIS
MORNING TO 8 PM PDT THIS EVENING. 

* WINDS: WEST 15 TO 20 MPH WITH GUSTS TO 30 MPH.

* WAVE HEIGHTS: INCREASING TO 1 TO 3 FEET. 

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF
LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.  

&&

$$


HTTP://WEATHER.GOV/RENO
4 follow-up statements
165 
WWUS75 KREV 231558
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
858 AM PDT SUN SEP 23 2012

CAZ072-NVZ002-240300-
/O.CON.KREV.LW.Y.0063.120923T2000Z-120924T0600Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...INCLINE VILLAGE
858 AM PDT SUN SEP 23 2012

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON
TO 11 PM PDT THIS EVENING FOR LAKE TAHOE...

A LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN EFFECT FROM 1 PM
THIS AFTERNOON TO 11 PM PDT THIS EVENING. 

* WINDS: SOUTHWEST 15 TO 20 MPH WITH GUSTS TO 35 MPH.

* WAVE HEIGHTS: 2 TO 3 FEET.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$

NVZ004-240300-
/O.CON.KREV.LW.Y.0063.120923T1800Z-120924T0300Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
858 AM PDT SUN SEP 23 2012

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING FOR PYRAMID LAKE...

A LAKE WIND ADVISORY FOR PYRAMID LAKE REMAINS IN EFFECT UNTIL
8 PM PDT THIS EVENING. 

* WINDS: WEST 15 TO 20 MPH WITH GUSTS TO 35 MPH.

* WAVE HEIGHTS: 1 TO 3 FEET.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$

HTTP://WEATHER.GOV/RENO
927 
WWUS75 KREV 232251
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
351 PM PDT SUN SEP 23 2012

CAZ072-NVZ002-240600-
/O.CON.KREV.LW.Y.0063.000000T0000Z-120924T0600Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...INCLINE VILLAGE
351 PM PDT SUN SEP 23 2012

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR LAKE TAHOE...

A LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN EFFECT UNTIL 11 PM
PDT THIS EVENING. 

* WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH.

* WAVE HEIGHTS: 2 TO 4 FEET.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$

NVZ004-240300-
/O.CON.KREV.LW.Y.0063.000000T0000Z-120924T0300Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
351 PM PDT SUN SEP 23 2012

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING FOR PYRAMID LAKE...

A LAKE WIND ADVISORY FOR PYRAMID LAKE REMAINS IN EFFECT UNTIL
8 PM PDT THIS EVENING. 

* WINDS: WEST 15 TO 25 MPH WITH GUSTS TO 35 MPH.

* WAVE HEIGHTS: 2 TO 3 FEET.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$


HTTP://WEATHER.GOV/RENO
747 
WWUS75 KREV 240303
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
803 PM PDT SUN SEP 23 2012

NVZ004-240415-
/O.EXP.KREV.LW.Y.0063.000000T0000Z-120924T0300Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
803 PM PDT SUN SEP 23 2012

...LAKE WIND ADVISORY HAS EXPIRED...

THE LAKE WIND ADVISORY IS NO LONGER IN EFFECT. 

WINDS ARE BEGINNING TO CALM DOWN THIS EVENING OVER PYRAMID LAKE. GUSTS
UP TO 25 MPH ARE POSSIBLE THROUGH MIDNIGHT.

$$

CAZ072-NVZ002-240600-
/O.CON.KREV.LW.Y.0063.000000T0000Z-120924T0600Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...INCLINE VILLAGE
803 PM PDT SUN SEP 23 2012

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR LAKE TAHOE...

A LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN EFFECT UNTIL 11 PM
PDT THIS EVENING. 

* WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH.

* WAVE HEIGHTS: 2 TO 4 FEET.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$


HTTP://WEATHER.GOV/RENO
596 
WWUS75 KREV 240558
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
1058 PM PDT SUN SEP 23 2012

CAZ072-NVZ002-240700-
/O.EXP.KREV.LW.Y.0063.000000T0000Z-120924T0600Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...INCLINE VILLAGE
1058 PM PDT SUN SEP 23 2012

...LAKE WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING FOR
LAKE TAHOE...

THE LAKE WIND ADVISORY FOR LAKE TAHOE WILL EXPIRE AT 11 PM PDT
THIS EVENING. 

WINDS ON LAKE TAHOE HAVE DECREASED THIS EVENING. GUSTS TO 25 MPH
ARE EXPECTED THROUGH THE NIGHT, WITH LIGHT CHOPPY CONDITIONS INTO
EARLY MONDAY MORNING.

$$


HTTP://WEATHER.GOV/RENO

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this lake wind advisory went out at Sep 22, 3:51 PM PDT, 10 hours 20 minutes earlier.

Area forecast discussion, Sep 22, 3:51 PM PDT, 10 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE RENO NV
351 PM PDT SAT SEP 22 2012

.UPDATE...

QUICK UPDATE TO ADD ISOLATED SHOWERS AND THUNDERSTORMS TO THE
FORECAST FOR THIS EVENING FOR THE RENO-CARSON CITY-MINDEN AREA, AS
WELL AS MONO, MINERAL AND SOUTHERN LYON COUNTIES. CONVECTION HAS
FINALLY STARTED TO OVERCOME THE CAPPING INVERSION ALOFT, WITH A
FEW WEAK CELLS ALREADY DEVELOPING NORTHWEST OF RENO-SPARKS, NEAR
STEAD/COLD SPRINGS. A FEW WEAK CELLS ARE ALSO DEVELOPING EAST OF
BRIDGEPORT. DO NOT THINK THAT THESE STORMS WILL BE VERY STRONG,
AND THEY WILL REMAIN FAIRLY ISOLATED. GUSTY WINDS AND SMALL HAIL
COULD STILL BE POSSIBLE WITH THE STRONGEST STORMS. HOON

&&

.PREVIOUS DISCUSSION... /ISSUED 210 PM PDT SAT SEP 22 2012/

SHORT TERM...

UPPER LOW MOVING INTO THE PACIFIC NORTHWEST WILL DROP SOUTH
THROUGH OREGON TONIGHT AND MOVE INTO NORTHERN NEVADA SUNDAY.
MODELS HAVE TRENDED SLIGHTLY EAST WITH THE TRACK OF THE SYSTEM,
WHICH WILL LEAVE THE SIERRA AND WESTERN NEVADA ON THE DRIER
WESTERN SIDE OF THE LOW.

THE BEST CHANCE OF SHOWERS REMAINS NORTH AND EAST OF CEDARVILLE
TO FALLON, BUT HAVE LOWERED THE CHANCE OF RAIN TO 20 PERCENT DUE
TO THE EASTWARD SHIFT IN THE TRACK. WINDS WILL REMAIN GUSTY ACROSS
THE NORTHERN SIERRA AND WESTERN NEVADA TOMORROW WITH PEAK GUSTS
NEAR 35 MPH. FOR PYRAMID AND LAKE TAHOE, THE DURATION OF THE GUSTS
OVER 30 MPH SHOULD REMAIN LESS THAN 3 HOURS AND THUS BELOW LAKE
WIND CRITERIA. HOWEVER THERE WILL BE A DECENT CHOP ON THE LAKE, SO
BOATERS WILL NEED TO BE CAUTIOUS TOMORROW AFTERNOON.

FOR MONDAY-TUESDAY, THE LOW WILL KICK EAST WITH A DRY AND LIGHT
NORTHWEST FLOW INTO THE WEST COAST AS A RIDGE REDEVELOPS ALONG THE
WEST COAST. AFTERNOON HIGHS WILL DROP INTO THE UPPER 70S TO NEAR
80 FOR WESTERN NEVADA WITH UPPER 60S TO MID 70S FOR THE SIERRA. BRONG

LONG TERM...WEDNESDAY THROUGH SATURDAY...
MADE ONLY MINOR TWEAKS TO THE EXTENDED AS THE GLOBAL MODELS ARE IN
FAIRLY GOOD AGREEMENT OVER THE LARGE SCALE PATTERN THROUGH THE
PERIOD. STRONG LOW PRESSURE IN THE GULF OF ALASKA WILL RESULT IN
FLAT RIDGING TO DEVELOP DOWNSTREAM ACROSS THE WESTERN US LATE
TUESDAY AND CONTINUING THROUGH SATURDAY. FORECAST CONFIDENCE IS
MODERATE AS THE 12Z GEM AND SOME MEMBERS OF THE 00Z ECMWF ENSEMBLE
SUGGEST ANOTHER CUTOFF LOW MAY DROP SOUTH ACROSS OREGON AND NEVADA
MIDWEEK, WHICH WOULD RESULT IN COOLER TEMPERATURES. FOR NOW
MAINTAINED DRY CLIMO POPS THROUGH THE EXTENDED WITH AFTERNOON HIGH
TEMPERATURES A FEW DEGREES ABOVE SEASONAL NORMS.

ONE THING WE WILL HAVE TO WATCH LATE WEEK IS WHETHER MOISTURE FROM
TROPICAL STORM MIRIAM IS DRAWN NORTH ACROSS THE DESERT SOUTHWEST.
THE 12Z ECMWF AND GFS ARE BOTH FORECASTING A WEAKNESS SOMEWHERE OFF
THE CALIFORNIA COAST LATE WEEK WHICH MAY HELP PULL MOISTURE TO THE
NORTH. MAINTAINED SLIGHT CHANCE POPS ALONG THE SIERRA AND 395
CORRIDOR SOUTH OF MARKLEEVILLE ON FRIDAY AS A RESULT. MYRICK

AVIATION...
VFR CONDITIONS WITH SCT MID TO UPPER LEVEL CLOUDS EXPECTED THROUGH
MIDDAY SUNDAY. LOW PRESSURE WILL APPROACH FROM THE NORTH ON SUNDAY
WHICH WILL RESULT IN WEST WINDS AROUND 15 KTS WITH GUSTS TO 25 KTS
AT ALL AREA TERMINALS SUNDAY AFTERNOON/EVENING. THE BEST CHANCE FOR
ISOLATED THUNDERSTORMS WILL BE SUNDAY AFTERNOON/EVENING NORTHEAST OF
PYRAMID LAKE NEAR THE TRACK OF THE UPPER LOW. MYRICK

FIRE WEATHER...

THE UPPER LEVEL LOW WHICH IS BRINGING COOLER AND BREEZY CONDITIONS
ALONG WITH A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS THIS
WEEKEND IS TRACKING A BIT FURTHER NORTH THAN EXPECTED YESTERDAY, NOT
DROPPING SOUTH UNTIL SUNDAY WHEN IT MOVES INTO NORTHEAST NEVADA.
THIS IS LIMITING THE SHOWER AND THUNDERSTORM POTENTIAL IN EASTERN
CALIFORNIA AND WESTERN NEVADA, WITH BETTER CHANCES TO THE NORTH AND
EAST. HAVE REMOVED CHANCES FOR STORMS THIS AFTERNOON AND OVERNIGHT.
SUNDAY, STORM CHANCES HAVE BEEN REDUCED TO SLIGHT CHANCE, WITH THE
AREAL COVERAGE SHIFTED NORTH AND EAST, MAINLY NORTH OF HIGHWAY 50
AND EAST OF STATE ROUTE 447/ALTERNATE 95. ANY STORMS THAT DO DEVELOP
WILL BE A HYBRID OF WET AND DRY WITH DRY LIGHTNING STRIKES POSSIBLE
OUTSIDE OF THE WET THUNDERSTORM CORE. THE GREATEST CONCERN WILL BE
IF ANY NEW FIRES ARE ABLE TO START FOLLOWED BY THE BREEZY CONDITIONS
EXPECTED ON SUNDAY.

AN UPPER LEVEL JET PUSHES INTO THE AREA SUNDAY, BRINGING WIND GUSTS
OF 30 TO 35 MPH IN VALLEYS AND 40 TO 50 MPH ALONG SIERRA RIDGES. DUE
TO THE SLIGHTLY MORE NORTHERN TRAJECTORY OF THE LOW, THE JET IS NOT
DROPPING AS FAR SOUTH AS IT WAS PROGGED TO EARLIER, SO WINDS WON'T
BE QUITE AS GUSTY AS PREVIOUSLY THOUGHT. EVEN SO, NEAR CRITICAL
CONDITIONS ARE POSSIBLE, ESPECIALLY THROUGH NORTHERN WASHOE COUNTY
AND THE CENTRAL NEVADA BASIN AND RANGE. NO WATCHES OR WARNINGS ARE
PLANNED AT THIS TIME AS THE STRONGEST WINDS WILL CORRESPOND WITH
INCREASING MOISTURE FROM THE LOW. EXPECT RELATIVE HUMIDITY VALUES
SUNDAY AFTERNOON IN THE 15 TO 25 PERCENT RANGE. DF

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
CA...NONE.
&&

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)

Nearby

Lake Wind Advisories in Nevada, 2012Lake Wind Advisories in California, 2012Every lake wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.